Alabama, 2018

Damaging Winds in Alabama, June 2 to 3, 2018

June 2 to 3, 2018 · NWS TAE · 3 events in 2 counties and zones

Scattered to numerous showers and thunderstorms occurred across the area during the June 2-4 period. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Scattered to numerous showers and thunderstorms occurred across the area during the June 2-4 period. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 2, 1:34 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 2, 1:34 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
334 PM EDT Sat Jun 2 2018

.NEAR TERM [Through Tonight]...

Active weather will continue into the this evening as a line of
convection pushes east across the forecast area. Some of the storms
today have the potential to be strong to severe, and as such SPC has
placed the majority of the forecast area in a Severe Storm Watch
through 8 PM. Activity should be diminishing or have already pushed
east out of the forecast area around that time. There is some
potential for patchy fog late tonight depending on how things play
out, but right now there is not enough confidence to add anything to
the forecast.

.SHORT TERM [Sunday Through Monday Night]...

A cold front will approach and push through the local area on the
backside of the upper level trough Sunday through Sunday night.
Ahead of the front, the airmass will be very warm and moist so
look for another day with scattered to possibly numerous thunderstorms.
We will begin to dry out on Monday but temperatures will still be
near to above normal. With the dry airmass in place we will see
cooler temps Monday night. Highs will be in the mid 90s Sunday and
the upper 80s to lower 90s Monday. Lows Sunday night will be in
the lower to mid 70s cooling to the mid to upper 60s Monday
night.

.LONG TERM [Tuesday Through Saturday]...

Upper level troughing will prevail until a ridge builds in on
Friday. At the surface, weak high pressure will be in place until
a weak cold front approaches Wednesday into Thursday. POPs will
be 20 to 30 percent each afternoon after Tuesday. Lows will be in
the 60s or near 70. Highs will be near 90.

&&

.AVIATION [Through 18Z Sunday]...

Widespread TSRA/+TSRA near all terminal through this evening.
Conditions will deteriorate around these storms to IFR/LIFR with
strong gusty winds in the vicinity. Outside of storm influence
conditions will range from MVFR to VFR with WNW winds under 10
kts. There is also a slight possibility for some patchy fog late
tonight.

&&

.MARINE...

Winds will become offshore Sunday night through Monday night in
the wake of a cold front. Otherwise, west to southwest winds will
prevail through the remainder of the upcoming week. Winds are
expected to elevate to cautionary levels Sunday and Sunday night
associated with the front. Winds and seas will be low through the
remainder of the period.

&&

.FIRE WEATHER...

Red flag conditions are not expected through much of the next
week. Elevated chances for wetting rains will exist today and
again on Sunday before a drier pattern sets up for next week.

&&

.HYDROLOGY...

Most local rivers are steady or falling. Except for the
Withlacoochee River and the Suwannee River which are gradually
rising. The Apalachicola River at Blountstown has crested and is
gradually falling.

Scattered showers and thunderstorms are forecast this weekend. Then
a drier weather pattern will be in place next week. Forecast rain
totals are one inch or less over the next seven days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  96  74  93  66 /  20  30  40  20   0
Panama City   77  88  75  87  71 /  20  30  30  10   0
Dothan        73  94  71  88  65 /  20  50  40   0   0
Albany        73  94  72  89  65 /  20  50  40   0   0
Valdosta      73  94  73  90  65 /  20  30  40  20   0
Cross City    75  91  76  89  69 /  30  30  30  40  10
Apalachicola  77  87  76  87  71 /  20  20  30  30   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Bay-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Humphreys
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Humphreys
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...Pullin

In the hours before

Special weather statement, Jun 2, 1:55 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
255 PM CDT SAT JUN 2 2018

ALZ065-066-068-069-022100-
Dale AL-Coffee AL-Houston AL-Geneva AL-
255 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR DALE...EASTERN COFFEE...NORTH
CENTRAL GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 400 PM CDT...

At 254 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Brockton, or near Enterprise, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Ozark, Midland City, Level
Plains, Newton, New Brockton, Ariton, Pinckard, Clayhatchee, Mixons
Crossroads, Hunt Field, Waterford, Hooper Stage Field, Gerald,
Central City, Camp Humming Hills and Clintonville.

LAT...LON 3162 8593 3162 8574 3137 8542 3108 8576
      3130 8606 3143 8608
TIME...MOT...LOC 1954Z 286DEG 27KT 3141 8589

ADL
Local storm report, Jun 2, 2:06 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM EDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     LAKELAND                31.04N 83.08W
06/02/2018                   LANIER             GA   911 CALL CENTER

            REPORTS OF NUMEROUS TREES DOWN THROUGHOUT
            LANIER COUNTY.

&&

RH
Local storm report, Jun 2, 2:17 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 PM EDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     NAYLOR                  30.91N 83.08W
06/02/2018                   LOWNDES            GA   911 CALL CENTER

            REPORTS OF TREES DOWN IN LOWNDES COUNTY.

&&

RH
Special weather statement, Jun 2, 2:18 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
318 PM CDT SAT JUN 2 2018

ALZ066-067-022115-
Dale AL-Henry AL-
318 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND HENRY
COUNTIES UNTIL 415 PM CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doster, or 8 miles south of Clio, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Abbeville, Headland, Ariton, Newville, Haleburg, Bells Crossroads,
Tumbleton, Kirkland Crossroads, Edwin, Mabson, Arguta, Snells
Crossroads, Graball, Headland Municipal A/P, Dancey, Phillips
Crossroads, Balkum, Skipperville, Barnes and Echo.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Alabama...and southwestern Georgia.

LAT...LON 3170 8522 3169 8517 3143 8506 3140 8508
      3139 8508 3132 8541 3162 8577 3162 8542
      3171 8542
TIME...MOT...LOC 2018Z 294DEG 22KT 3160 8564

ADL
Special weather statement, Jun 2, 2:24 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
324 PM CDT SAT JUN 2 2018

FLZ008-108-022115-
Central Walton FL-South Walton FL-
324 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON COUNTY UNTIL 415
PM CDT...

At 324 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eglin Air Force Base, or 11 miles southwest of De Funiak Springs,
moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Eglin Air Force Base, Freeport, Eucheeanna, Red Bay, Portland, New
Home, Knox Hill and Rock Hill.

LAT...LON 3067 8629 3066 8590 3040 8601 3045 8616
      3046 8616 3047 8614 3048 8614 3047 8615
      3046 8619 3048 8620 3049 8619 3050 8620
      3049 8620 3047 8624 3049 8625 3048 8627
      3052 8639
TIME...MOT...LOC 2024Z 280DEG 19KT 3061 8625

ADL
Special weather statement, Jun 2, 2:46 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
446 PM EDT SAT JUN 2 2018

FLZ019-028-029-022115-
Inland Taylor FL-Madison FL-Lafayette FL-
446 PM EDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...
NORTHEASTERN TAYLOR AND SOUTHEASTERN MADISON COUNTIES UNTIL 515 PM
EDT...

At 446 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Dowling Park, or 12 miles south of Madison, moving
east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lee, Day, Chancey and Mayo Junction.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
Big Bend of Florida.

LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
      3029 8323 3026 8324 3025 8325 3025 8324
      3023 8325 3023 8324 3017 8324 3022 8354
      3047 8324 3046 8322 3042 8322 3041 8319
      3039 8317
TIME...MOT...LOC 2046Z 290DEG 21KT 3030 8334

ADL

The radar

The Ft Rucker radar (KEOX), 14 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dale

When
June 2, 2:46 PM CST
Where
Dale County, 0.79 mi NW of Skipperville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.558, -85.550

A tree was blown down on Highway 105 near Skipperville.

Thunderstorm Wind, Henry

When
June 2, 3:18 PM CST
Where
Henry County, Newville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.420, -85.330

Three trees were blown down in the Newville area.

Thunderstorm Wind, Henry

When
June 3, 7:15 PM CST
Where
Henry County, Abbeville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.560, -85.250

A few trees were blown down in the Abbeville area. On location was near County Road 65.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2018Every state in 2018This day in weather historyWarnings in Alabama, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 751941, 751942, 751943.